Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Feb 25, 2011, 3:55 PM CST for Cedar County, Missouri. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 3:55 PM CST (21:55 UTC)
- Expired
- Feb 25, 2011, 8:01 PM CST
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Cedar County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 16.75 ft at Feb 25, 2011, 4:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
153 WGUS43 KSGF 252155 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 PM CST FRI FEB 25 2011 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY .RUNOFF FROM HEAVY RAINFALL THAT FELL ON THURSDAY ACROSS WESTERN MISSOURI HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC039-260955- /O.NEW.KSGF.FL.W.0006.110225T2155Z-110227T0309Z/ /CMZM7.1.ER.110225T1913Z.110226T0000Z.110226T0309Z.NO/ 355 PM CST FRI FEB 25 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 3:45 PM FRIDAY THE STAGE WAS 16.7 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE CAMPGROUND AT CAPLINGER MILLS FLOODS. $$
1 follow-up statement
672 WGUS83 KSGF 260201 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 801 PM CST FRI FEB 25 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES .RUNOFF FROM HEAVY RAINFALL THAT FELL ON THURSDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-261701- /O.EXT.KSGF.FL.W.0001.000000T0000Z-110228T1903Z/ /HTNM7.1.ER.110225T0503Z.110226T1800Z.110227T1903Z.NO/ 801 PM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE RIVER NEAR HORTON. * AT 7:45 PM FRIDAY THE STAGE WAS 42.3 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.9 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY AFTERNOON. $$ MOC217-261701- /O.EXT.KSGF.FL.W.0002.000000T0000Z-110228T0900Z/ /NVDM7.1.ER.110225T1011Z.110226T1200Z.110227T0900Z.NO/ 801 PM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA 5NW. * AT 7:45 PM FRIDAY THE STAGE WAS 21.7 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.4 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 22.0 FEET...FLOOD WATERS IMPACT THE COUNTY ROAD, WEST OF NEVADA, AT THE GAGE SITE. $$ MOC013-217-261700- /O.EXT.KSGF.FL.W.0004.110227T0600Z-110301T1200Z/ /SCZM7.1.ER.110227T0600Z.110227T0600Z.110228T1200Z.NO/ 801 PM CST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE OSAGE RIVER NEAR SCHELL CITY. * AT 7:45 PM FRIDAY THE STAGE WAS 27.7 FEET. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY SUNDAY MORNING. * IMPACT...AT 30.0 FEET...FLOOD WATERS AFFECT THE SCHELL-OSAGE CONSERVATION AREA, THE OLD RIVER ROAD NORTH OF SCHELL CITY, AND LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE SITE. $$ MOC039-260231- /O.CAN.KSGF.FL.W.0006.000000T0000Z-110227T0309Z/ /CMZM7.1.ER.110225T1913Z.110225T2215Z.110226T0046Z.NO/ 801 PM CST FRI FEB 25 2011 THE FLOOD WARNING IS CANCELLED FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 7:45 PM FRIDAY THE STAGE WAS 15.6 FEET. * FLOOD STAGE IS 16.0 FEET. * FELL BELOW FLOOD STAGE AT 6:46 PM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.9 FEET BY SUNDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE CAMPGROUND AT CAPLINGER MILLS FLOODS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 25, 2:48 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 25, 2:48 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 PM CST FRI FEB 25 2011 ...SEVERE STORMS POSSIBLE SUNDAY NIGHT... .DISCUSSION... /ISSUED 240 PM CST FRI FEB 25 2011/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... TEMPERATURES HAVE STRUGGLED TO RISE TODAY UNDERNEATH LINGERING STRATUS AND A NORTHERLY FLOW. STRATUS WILL LIKELY BLANKET THE REGION TONIGHT AS SURFACE HIGH PRESSURE MIGRATES TO THE EAST. A ZONAL UPPER LEVEL PATTERN WILL REMAIN IN PLACE THROUGH SATURDAY AS THE NEXT SYSTEM OF INTEREST MOVES ONTO THE PACIFIC COAST. WARM AIR ADVECTION WILL SET UP OVER THE NATIONS MID SECTION DURING THE WEEKEND AS THE UPPER TROUGH MOVES ONSHORE AND CROSSES THE SOUTHERN ROCKIES. A WARM FRONT WILL SET UP FROM THE OKLAHOMA INTO ARKANSAS SATURDAY AND BEGIN TO ADVANCE NORTHWARD AS A LOW LEVEL JET TAKES SHAPE. CLOUD COVER AND EASTERLY COMPONENT TO THE LOW LEVEL FLOW NORTH OF THE WARM FRONT WILL LIMIT WARMING SATURDAY ALTHOUGH IT SHOULD BE CONSIDERABLY MILDER THAN TODAY. THE WARM FRONT WILL SURGE NORTH INTO THE AREA SATURDAY NIGHT AND SUNDAY AS SURFACE CYCLOGENESIS DEVELOPS OVER THE SOUTHERN HIGH PLAINS IN ADVANCE OF THE APPROACHING TROUGH. EXPECT THE THE WARM SECTOR TO SPREAD NORTH ACROSS THE OZARKS AND OSAGE PLAINS SUNDAY. CANNOT RULE OUT SOME SCATTERED SHOWER ACTIVITY SATURDAY INTO SUNDAY WITHIN WARM AIR ADVECTION REGIME BUT ELEVATED MIXED LAYER SHOULD CAP THE LOWER ATMOSPHERE DURING THE DAY SUNDAY. DESPITE CONSIDERABLE CLOUD COVER ON SUNDAY TEMPERATURES SHOULD STILL RISE WELL INTO THE 60S TO PERHAPS LOWER 70S. OVERALL MODELS HAVE COME INTO DECENT AGREEMENT WITH THE SYNOPTIC SCALE FEATURES ON SUNDAY AND SUNDAY NIGHT. THE SURFACE LOW WILL TRACK NORTHEAST FROM SOUTH CENTRAL KANSAS TOWARD CENTRAL MISSOURI SUNDAY NIGHT AS THE VIGOROUS SHORTWAVE TROUGH SWINGS INTO THE REGION. THE ASSOCIATED DRY LINE IS PROGGED TO APPROACH THE MISSOURI KANSAS BORDER BY LATE EVENING THEN SWEEP ACROSS THE OZARKS OVERNIGHT SUNDAY NIGHT. A NUMBER OF FACTORS WILL LEAD TO RAPID DEVELOPMENT OF CONVECTION LATER SUNDAY INCLUDING STRONG LIFT WITHIN THE EXIT REGION OF 150 KT 250 MB JET STREAKING INTO THE SOUTHERN PLAINS ALONG WITH STRONG MID LEVEL DIFFLUENCE AND HEIGHT FALLS. THIS IN ADDITION TO AN INCREASINGLY MOISTURE RICH AIRMASS WILL SET THE STAGE FOR STRONG CONVECTIVE DEVELOPMENT SUNDAY EVENING. QUESTIONS REMAIN ON THE DETAILS IN REGARDS TO THE AMOUNT OF INSTABILITY. HOWEVER THE MAGNITUDE OF SHEAR THAT WILL BE IN PLACE...AND THE PLACEMENT OF THE DRYLINE ARE SUPPORTING FACTORS FOR SEVERE WEATHER. IN SUMMARY...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY NIGHT ALONG AND AHEAD OF ADVANCING DRY LINE. DAMAGING WINDS WILL BE THE PRIMARY HAZARD WITH LARGE HAIL POSSIBLE. A RISK FOR TORNADOES DOES EXIST BUT THE EXTENT OF THAT RISK WILL DEPEND ON PARAMETERS DIFFICULT TO DISCERN AT THIS TIME. IT IS IMPORTANT TO NOTE THAT THESE STORMS WILL BE FAST MOVING AND OCCURRING DURING THE OVERNIGHT HOURS. EMERGENCY MANAGERS...MEDIA AND ALL INTERESTS ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS SHOULD STAY TUNED TO THE LATEST WEATHER INFORMATION. FOSTER LONG TERM (MONDAY THROUGH FRIDAY)... THE UPPER LEVEL SYSTEM AND ASSOCIATED SURFACE LOW THAT WILL BRING THE POTENTIAL FOR SEVERE WEATHER TO THE REGION THROUGH MONDAY MORNING WILL BE IN THE PROCESS OF LIFTING OUT OF THE AREA MONDAY MORNING. AS THE SYSTEM LIFTS TO THE NORTHEAST...SOME WRAP AROUND MOISTURE WILL BRING THE CHANCE FOR LIGHT SHOWERS OR DRIZZLE TO PORTIONS OF THE OZARKS THROUGH THE DAY MONDAY. TEMPERATURES PROFILES AT THIS TIME WOULD SUPPORT AN ALL LIQUID PRECIPITATION WITH THE POSSIBLE EXCEPTION OF PORTIONS OF CENTRAL MISSOURI. TEMPERATURE MAY DROP ENOUGH THAT SOME SNOW OR SLEET MAY MIX IN WITH THE RAINFALL...BUT CONFIDENCE IS LOW THAT THIS WOULD OCCUR AND HAVE LEFT IT OUT OF THE FORECAST AT THIS TIME. FOR THE REMAINDER OF THE WORK WEEK...A ZONAL UPPER LEVEL FLOW WILL ALLOW TEMPERATURE TO CLIMB TO NEAR NORMAL FOR THE FIRST WEEK OF MARCH WITH HIGHS IN THE UPPER 50S TO NEAR 60 AND LOW IN THE MIDDLE 30S TO MIDDLE 40S. BY THURSDAY...THE LOW LEVEL FLOW WILL BECOME SOUTHERLY. THIS WILL ALLOW FOR WARM AIR AND MOISTURE ADVECTION FROM THE GULF REGION TO RETURN TO THE OZARKS IN ADVANCE OF ANOTHER POTENTIALLY STRONG STORM SYSTEM FOR NEXT WEEKEND. HATCH && .AVIATION... FOR THE 18Z TAFS...FOR AVIATORS FLYING INTO THE OZARKS...MVFR CONDITIONS WITH CEILINGS AND VISIBILITIES ARE EXPECTED TO REMAIN ACROSS THE REGION THROUGH FRIDAY NIGHT. AS WINDS BEGIN TO SWING OUT OF THE SOUTHEAST AFTER MIDNIGHT...STRATUS BUILD DOWN WILL BECOME A CONCERN WITH THE POSSIBILITY OF CEILINGS FALLING TO IFR ALONG WITH DIMINISHING VISIBILITIES. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 25, 12:54 PM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1254 PM CST FRI FEB 25 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1254 PM CST FRI FEB 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT. DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING APPEAR TO BE THE PRIMARY HAZARDS WITH THESE STORMS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. THESE STORMS WILL LIKELY BE FAST MOVING AND OCCUR DURING THE OVERNIGHT HOURS SUNDAY NIGHT. EMERGENCY MANAGERS...MEDIA AND ALL INTERESTS ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS SHOULD STAY TUNED TO THE LATEST WEATHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:56 PM CST | Areal Flood Warning | SGF | Benton, Camden, Cedar, Dade, Dallas, Hickory and 6 more | 15 hr |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.